Stop topical steroid abuse!

Sunday, September 9, 2012

The up and downs of steroid induced Eczema!















(all of the pictures from this last week are not during a flare.  he is much redder while flaring! )

Aka red skin syndrome, aka topical steroid addiction withdrawal. Call it what you will, it sucks, and so do the ups and downs. The process of better days that are ripped away from you in seconds. Back to the all day flares of the itchy bastard! Getting your hopes up just to get them knocked down.  I am trying to learn to appreciate the no flare hours and try not to get my hopes up that they will stay.  Easier said than done!  I thought by 6 months we would see less itchy flaring days but maybe by a year???? Who knows...if a year comes and he is still being attacked by the itchy bastard can you please remind me not to set a date for healing to be done.  There is not an exact date of healing to happen and setting one just sets me up for disappointment and depression!

Week 28......Kline is itching all night long and really not sleeping!  Which mean I am not sleeping!  He is oozing at the neck still, which shouldn't surprise me as that it where we put most of the steroids, there and the back of the knees.  His spirit is good except when flaring.  He says I love you, to me through all of the flares, maybe he is trying to sooth my pain? He is brave and strong and amazes me every day.  But do not even talk about the " bad medicines".... He just doesn't want to hear about them anymore. 


The other day he said....
"mommy, don't tell me about the bad medicines! But, why am I itchy?"

Well, what the hell was I supposed to say???

That IS why you are itchy....so I said,

" I don't know, Kline!"

He cracks me up! Don't know what he wanted me to say, but steroids was not it! ;-)

Hoping for itch free days soon! Xoxox
Loren